Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 65, NWS Green Bay, WI

September 3, 2017

NWS Green Bay, WI issued this small craft advisory at Sep 3, 2017, 10:21 AM CDT. It took effect at Sep 4, 2017, 12:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 3, 2017, 10:21 AM CDT (15:21 UTC)
In effect from
Sep 4, 2017, 12:00 AM CDT
Expired
Sep 4, 2017, 10:00 AM CDT
In force
10 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

058 
WHUS73 KGRB 031521
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1021 AM CDT SUN SEP 3 2017

LMZ521-522-032330-
/O.NEW.KGRB.SC.Y.0065.170904T0500Z-170904T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
1021 AM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CDT MONDAY. 

* WINDS...15 TO 25 KNOTS WITH A FEW HIGHER GUSTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-032330-
/O.NEW.KGRB.SC.Y.0065.170904T0500Z-170904T1500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1021 AM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
CDT MONDAY. 

* WINDS...15 TO 25 KNOTS WITH A FEW HIGHER GUSTS.

* WAVES... BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
286 
WHUS73 KGRB 032041
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT SUN SEP 3 2017

...GUSTY WINDS TONIGHT INTO MONDAY MORNING...

LMZ521-522-040445-
/O.CON.KGRB.SC.Y.0065.170904T0500Z-170904T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
341 PM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 7 AM CDT MONDAY...

* WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS WITH A FEW HIGHER
  GUSTS. VEERING WEST MONDAY MORNING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-040445-
/O.CON.KGRB.SC.Y.0065.170904T0500Z-170904T1500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
341 PM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM CDT MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH A FEW HIGHER GUSTS.
  VEERING WEST MONDAY MORNING.

* WAVES...BUILDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
106 
WHUS73 KGRB 040213
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
913 PM CDT SUN SEP 3 2017

...GUSTY WINDS TONIGHT INTO MONDAY MORNING...

LMZ521-522-041015-
/O.CON.KGRB.SC.Y.0065.170904T0500Z-170904T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
913 PM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS WITH A FEW 
  HIGHER GUSTS. VEERING WEST MONDAY MORNING. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-041015-
/O.CON.KGRB.SC.Y.0065.170904T0500Z-170904T1500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
913 PM CDT SUN SEP 3 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH A FEW HIGHER GUSTS. 
  VEERING WEST MONDAY MORNING. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
074 
WHUS73 KGRB 040952
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
452 AM CDT MON SEP 4 2017

...GUSTY WINDS TONIGHT INTO MONDAY MORNING...

LMZ521-522-041200-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-170904T1200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
452 AM CDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS
MORNING...

* WINDS...SW DIMINISHING TO 10 TO 15 KNOTS AND SHIFTING TO THE 
  NW.
 
* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-041500-
/O.CON.KGRB.SC.Y.0065.000000T0000Z-170904T1500Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
452 AM CDT MON SEP 4 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS...SW 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KTS AND
  BECOMING NW. 
 
* WAVES...3 TO 5 FEET SUBSIDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 3, 8:03 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 3, 8:03 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
803 AM CDT Sun Sep 3 2017

New Information added to update section

.UPDATE...
Issued at 802 AM CDT Sun Sep 3 2017

Fog has mixed out and visibilities have improved considerably, so
will let the dense fog advisory expire.

&&

.SHORT TERM...Today...Tonight...and Monday
Issued at 418 AM CDT Sun Sep 3 2017

areas of low clouds and fog will continue until shortly after
daybreak, then skies should become partly sunny. Warm advection
should produce high temperatures about five degrees above normal
for this time of the year. Clouds will increase tonight as an
upper trough and weak surface cold front approach from the
northwest. The best upper forcing is to the north, where the best
chance of showers and thunderstorms will be.

Any leftover showers in eastern Wisconsin early Monday will end
quickly, with partly sunny and slightly cooler air arriving on
northwest winds.

.LONG TERM...Monday Night Through Saturday
Issued at 418 AM CDT Sun Sep 3 2017

An amplifying pattern across North America will lead to below normal
temperatures for much of the period.  Models disagree towards late
next week in regards to how quickly the eastern noam trough lifts
off to the northeast, and consequently, how fast warmer air returns
to the region.  Will continue to use a multi-model blend for this
forecast.

Monday night through Tuesday night...Shortwave energy will be
sliding across the region as the eastern noam longwave trough
amplifies overhead.  These shortwaves will bring scattered light
showers, mainly to northern WI where moisture will be the deepest. A
more vigorous shortwave will arrive on Tuesday, which will have help
from  diurnal instability to bring a chance of showers to all
locations.  Enough moisture will linger into Tuesday night beneath
the trough axis to continue the shower threat over northern WI. With
the clouds and cold advection during this period, temps will be much
cooler than Mondays readings.

Rest of the forecast...The upper trough will linger over the eastern
half of the state on Wednesday, with coverage of showers likely
spreading with heating of the day.  But then we finally get to the
backside of the trough by Thursday, which should result in dry
weather and a slow warming trend into next weekend. Frost remains
possible, mainly over northern WI, for both Wed and Thu nights.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 636 AM CDT Sun Sep 3 2017

Areas of low clouds and fog should dissipate by 14z,
with good flying weather expected this afternoon and evening.

Low level wind shear is expected tonight as southwest winds
increase ahead of a frontal system. As the front moves through
there is a chance of showers and isolated thunderstorms over
northern Wisconsin late tonight.

MVFR ceilings possible late tonight through midday Monday, then
VFR weather will return in the afternoon and continue Monday
night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Kieckbusch
SHORT TERM.....RDM
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Sep 3, 3:58 AM CDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
358 AM CDT Sun Sep 3 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
358 AM CDT Sun Sep 3 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms late tonight over northern
Wisconsin, but severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-040900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
358 AM CDT Sun Sep 3 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms late tonight, but
severe weather is not anticipated.

Strengthening southwest winds could create conditions that are
hazardous to small craft late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability of widespread hazardous weather is low.

RDM/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 10:00 PM CDTDense Fog AdvisoryGRBCalumet, Langlade, Lincoln, Marathon, Menominee, Oneida and 7 more10 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.